MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 03/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient had refractive error.The iol was exchanged for unspecified lens.Additional information has been requested, received and stated in the surgeon¿s opinion, halos and blurry vision caused or contributed to the event.The lens was exchanged with non-company lens.There was no further impact to the patient.There are two medical device reports associated with this patient.This report is associated with the right eye.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.The lens was returned inside a small, plastic specimen cup.Viscoelastic was dried on the lens.The optic was cut into two pieces, typical of an insertion and removal.The lens was cleaned with klrp for further evaluation.One haptic was nicked on the distal anterior edge.The optic was cracked and split near the cut line in the center.Two separate areas of cracked damage in the shape of instruments used to grasp the lens were observed on the anterior optic surface and directly below on the posterior optic surface beginning at the optic edge.The other optic portion was torn, split, and cracked beside the cut line of damage on the posterior optic surface.This optic portion has one area of cracked damage in the shape of an instrument used to grasp the lens on the anterior optic surface and directly below on the posterior optic surface beginning at the optic edge.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The associated product information was not provided.The questionnaire indicated "not applicable" and "unknown" regarding the associated products used with this lens.It is unknown if qualified associated products were used.The product investigation cannot determine the root cause for the reported vision complaint.The lens was cut into pieces, typical of an insertion and removal.Additional lens damage was observed.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power (sphere and cylinder) and resolution of the returned lens could not be re-evaluated due to the optic damage.The multifocal company 2.25 cyl.17.0 diopter lens was removed and replaced with a non-company, 17.5 diopter lens.Due to the exchange of the multifocal lens 17.0 for an unknown lens one half diopter less in power, this may suggest that the replacement lens model with a lower diopter was an improved selection for this patient¿s vision needs.Information was provided that the patient had pre-existing ocular condition of glaucoma and no prior refractive surgeries.The physician's prognosis for the patient was stated as "good".No further information has been provided.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key25031179
Report Number1119421-2026-00920
Device Sequence Number8992200
Product Code MJP
UDI-Device Identifier00380652457859
UDI-Public(01)00380652457859(17)260214(11)220216(10)15354900
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/14/2026
Device Model NumberCCWTT4
Device Catalogue NumberCCWTT4.170
Device Lot Number15354900
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/08/2026
Supplement Date Received by Manufacturer05/11/2026
Initial Report FDA Received Date04/29/2026
Supplement Report FDA Received Date06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN FORCEPS.; UNKNOWN HANDPIECE.; UNKNOWN VISCOELASTIC.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale